MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR® NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR® NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7278
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code Dizziness (2194)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family (a1) was the initial reporter (e1), so personal information was not entered.No information was captured in section a4 as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that at approximately 2:30 p.M., she obtained blood glucose readings of 103 mg/dl with the contour® next gen meter and 58 mg/dl with the laboratory testing.The customer stated that she was feeling dizzy and consumed food, however, she did not associate the symptom with hypoglycemia.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.Replacement meter kit and test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer returned the suspected contour® next gen (serial # (b)(6)) and contour® next test strips (lot # 4lheg43a) for evaluation.An in-house testing was performed with the returned meter and test strips using blood spiked with glucose at 133 mg/dl and 65 mg/dl, as determined by ysi instrument in five replicates each.All tests recovered within the fit-for-use limits.

Brand Name
CONTOUR® NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
PHC CORPORATION (REGISTRATION NUMBER: 1000134386)
2131-1 minamigata
toon ehime, 791-0 395
JA   791-0395
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key22436761
Report Number1810909-2025-00103
Device Sequence Number14244015
Product Code NBW
UDI-Device Identifier10301937278706
UDI-Public(01)10301937278706(17)261130(10)DW4LHEG43A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K241787
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number7278
Device Catalogue Number85701231
Device Lot Number4LHEG43A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer09/03/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age85 YR
Patient SexFemale